Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 8, 2005, 8:16 PM EDT for Macomb County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2005, 8:16 PM EDT (00:16 UTC)
- Expired
- Jun 8, 2005, 9:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Macomb County, MI
The radar
The Detroit radar (KDTX), 46 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 8, 3:15 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 315 PM EDT WED JUN 8 2005 .SHORT TERM... IMPRESSIVE UPPER LOW ACROSS NORTH DAKOTA WITH BRISK SOUTHWEST FLOW ACROSS THE MID-UPPER MISSISSIPPI RIVER VALLEY. UPPER HIGH REMAINS ALONG THE SOUTHEAST COAST AND WE REMAIN ON THE PERIPHERY HERE IN THE GREAT LAKES. A BACKBUILDING MCS WAS IN PROGRESS ACROSS MISSOURI WITH ADDITIONAL CONVECTION DEVELOPING ALONG THE QUASI-STATIONARY INTO THE GREAT LAKES WITH LAKE BREEZES UNDERWAY. THIS WILL BE OUR FIRST CONCERN TO BE FOLLOWED BY ADDITIONAL CHANCES ON THURSDAY. LATEST NCEP NUMERICAL SUITE REMAINS CONSISTENT IN THE SHORT TERM WITH INDIVIDUAL IMPULSES AND AN INCREASE IN LOW-MID LEVEL MOISTURE. QUASI-STATIONARY BOUNDARY IS PROGGED TO LIFT FURTHER NORTH OVERNIGHT AND INTO THURSDAY WITH LAKE BREEZE DEVELOPMENT STILL EXPECTED ACROSS LAKE HURON ADJACENT COUNTIES. IT APPEARS WE ARE UNDER HIGHER THETA-E AIR ON THURSDAY WHICH COULD BRING IN ADDITIONAL CLOUDINESS AND KEEP TEMPS SLIGHTLY DOWN. WE WILL CONTINUE WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH TEMPERATURES BACK INTO THE 80S. IT IS ALMOST A HEAT WAVE IN DETROIT WITH THE PAST SEVERAL DAYS AT OR ABOVE 90 (MONDAY WAS 86)... WE NEED AT THE MINIMUM 3 CONSECUTIVE DAYS OF 90+. && .LONG TERM... WARM...HUMID...AND UNSETTLED WEATHER EXPECTED DURING THE EXTENDED FORECAST PERIOD. TIMING OF SHOWERS AND THUNDERSTORMS WILL BE VERY DIFFICULT. UNFORTUNATELY...WILL JUST HAVE TO CARRY CHANCE POPS FRIDAY NIGHT THROUGH TUESDAY NIGHT. BERMUDA HIGH WILL CONTINUE TO PUMP WARM MOIST AIR INTO THE GREAT LAKES REGION. IN FACT...THIS RIDGE IS EXPECTED TO BUILD INTO THE SOUTHEAST CONUS BY EARLY NEXT. THE INTERESTING PART OF THE FORECAST IS WHAT HAPPENS TO THE TROPICAL DISTURBANCE OVER THE WESTERN CARIBBEAN. WITH THE DIGGING TROUGH OUT WEST AND THE RETROGRADING RIDGE OVER THE EAST COAST...TROPICAL MOISTURE WILL LIKELY MOVE INTO THE SOUTHERN MISSISSIPPI VALLEY DURING THE WEEKEND. HOW MUCH FARTHER NORTH WILL THIS SYSTEM TRACK EARLY NEXT WEEK REMAINS IN QUESTION...AS IT SHOULD BEGIN TO VEER TO THE EAST. EITHER WAY...UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER SOUTHEAST MICHIGAN...WITH A CHANCE OF CONVECTION EVERYDAY. THE GOOD NEWS IS THERE IS NO WELL DEFINED TRIGGER/SYNOPTIC FRONT...WITH THE EXCEPTION BEING THE COLD FRONT LATE TUESDAY/WEDNESDAY. BASED ON MEDIUM RANGE MODEL TRENDS...THAT IS NOT A DONE DEAL...AS UPPER LEVEL RIDGE MAY HOLD ON LONGER THAN ADVERTISED. WITH LITTLE OR NO CHANGE TO THE AIRMASS/500 MB HEIGHTS OVER SOUTHERN LOWER MICHIGAN THROUGH EARLY NEXT WEEK...A PERSISTENCE TYPE FORECAST LOOKS LIKE THE WAY TO GO FOR TEMPS. THE PROBLEM FOR TEMPS COMES DOWN TO THE AMOUNT OF CONVECTIVE DEBRIS LEFTOVER. EACH DAY...THE POTENTIAL WILL BE FOR MAXES TO HIT 90+ DEGREES. HOWEVER...WITH THE UNCERTAINTY CONCERNING CLOUDS AND STORMS EACH DAY...PREFER TO FORECAST MID 80S...WITH MINS IN THE 60S. THAT IS STILL A GOOD 5 TO 10 DEGREES ABOVE NORMAL. && .AVIATION... MAINLY SKC AT THE MOMENT, BUT THAT WILL CHANGE SHORTLY. CU FIELD WITH MOISTURE ADVECTION WAS APPROACHING THE SOUTHERN TAF SITES WHILE INSTABILITY CONTINUES TO BUILD ACROSS FLINT AND THE TRI CITIES (HOURLY LAPS AND MSAS DATA). SYNOPTIC BOUNDARY AND MESOSCALE LAKE BREEZE DEVELOPMENTS WILL CONVERGE ACROSS FLINT AND SAGINAW WITH CAPES AROUND 2000 J/KG. SHOULD SEE CU DEVELOP SHORTLY AND SHOWERS AND THUNDERSTORMS THEREAFTER. MOST OF THIS DIURNAL ACTIVITY WILL SUBSIDE EARLY THIS EVENING WITH SOME MIST/FOG BUT REMAIN IN MVFR CATEGORY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && BGM/SF
Hazardous weather outlook, Jun 8, 11:17 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1117 AM EDT WED JUN 8 2005 MIZ047>049-053>055-060>062-091530- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- 1117 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON AS THE COMBINATION OF LAKE BREEZE BOUNDARY AND A FRONTAL BOUNDARY JUST TO THE NORTH WILL ASSIST TO FOCUS THUNDERSTORM DEVELOPMENT. THE WIND FIELD ALOFT IS EXPECTED TO REMAIN WEAK...THUS THUNDERSTORM MOVEMENT WILL BE SLOW...GENERALLY TO THE EAST AROUND 10 MPH. WITHIN THE STRONGER THUNDERSTORMS...PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH IS POSSIBLE. IN ADDITION...INTERACTION WITH ANY OF THESE BOUNDARIES COULD DEVELOP A BRIEF TORNADO. THUNDERSTORM CHANCES CONTINUE TONIGHT AS THE ATMOSPHERE REMAINS WARM AND UNSTABLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS FOR THE PERIOD FROM THURSDAY THROUGH MONDAY...AS THE WARM...HUMID...AND UNSTABLE AIR MASS REMAINS IN PLACE. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MIZ063-068>070-075-076-082-083-091530- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- 1117 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. A WARM AND UNSTABLE AIR MASS REMAIN IN PLACE ACROSS THE REGION TO PROVIDE THE CHANCE FOR THUNDERSTORMS. BRIEF HEAVY RAINFALL...PEA SIZE HAIL AND WIND GUSTS TO 40 MPH ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS FOR THE PERIOD FROM THURSDAY THROUGH MONDAY...AS THE WARM...HUMID...AND UNSTABLE AIR MASS REMAINS IN PLACE. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-091530- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1117 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF THE NEARSHORE AND OPEN WATERS...WITH SCATTERED THUNDERSTORMS EXPECTED ACROSS SAGINAW BAY AND THE NEARSHORE WATERS OF LAKE HURON. THE POTENTIAL EXISTS FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON WITH PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. THUNDERSTORM MOVEMENT WILL BE SLOW...GENERALLY TO THE EAST AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS FOR THE PERIOD FROM THURSDAY THROUGH MONDAY...AS THE WARM...HUMID...AND UNSTABLE AIR MASS REMAINS IN PLACE. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SAGINAW BAY AND THE NEARSHORE WATERS OF LAKE HURON. BGM HTTP://WEATHER.GOV/DETROIT (ALL LOWER CASE)
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:48 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jun 9, 7:09 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 75 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.